Mississippi, 2006Damaging Wind in Mississippi, March 9, 2006
March 9, 2006 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 9, 3:40 PM CST, 5 minutes earlier.
Area forecast discussion, Mar 9, 3:40 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CST THU MAR 9 2006
.DISCUSSION...SHORT TERM...TONIGHT THROUGH FRIDAY.
LATEST SATELLITE IMAGERY SHOWED A NEGATIVE TILTED TROUGH MOVING
THROUGH THE SOUTHERN PLAINS WITH A SERIES OF TORNADO WATCH BOXES IN
EFFECT AHEAD OF IT. AREA RADARS WERE PICKING UP THE SQUALL LINE
MOVING THROUGH MISSISSIPPI. FROM NORTHEAST TO SOUTHWEST
MISSISSIPPI THROUGH EAST LOUISIANA. HAD SOME SUPERCELLS THAT
DEVELOPED AHEAD OF THE LINE. VISIBLE IMAGERY SHOWED THE CLEARING
LINE MOVING TOWARD THE MISSISSIPPI RIVER.
FOR TONIGHT...EXPECT THE LINE OF STORMS TO EXIT THE EASTERN COUNTIES
BY EARLY THIS EVENING AS THE NEGATIVELY TILTED UPPER TROUGH MOVES INTO
THE OHIO VALLEY. AFTER THE LINE EXITS THE SHOWERS AND A FEW
THUNDERSTORMS WILL MOVE EAST OF THE REGION BY MIDNIGHT. SOUTHERLY FLOW
WILL CONTINUE IN THE LOW LEVELS. AS WE STAY IN SOUTHWEST FLOW ALOFT.
CLOUDS WILL QUICKLY DECREASE FROM THE WEST DURING THE NIGHT. WILL
LET THE WIND ADVISORY EXPIRE AT 8 PM AS WINDS SHOULD TAPER OFF BY
MID EVENING. AS FAR AS LOWS ARE CONCERN WILL 850 MB TEMPS WILL BE
10-13C...WHICH DERIVES FROM 48 TO 57...WHICH RUNS CLOSE TO ADJMAV
TEMPS. THOSE NUMBERS LOOK GOOD FOR TONIGHT.
FOR FRIDAY...WE WILL CONTINUE TO BE IN LOW LEVEL SOUTHERLY FLOW WITH
SOUTHWEST FLOW ALOFT. WE WILL SEE SOME INSTABILITY DEVELOPING DURING
THE AFTERNOON AS AN UPPER LEVEL DISTURBANCES MOVES IN THE REGION.
LAPSE RATES WILL BE AROUND 6-7C...PRECIPITABLE WATER WILL INCREASE
FROM THE SOUTH UP TO 1.30 INCHES...CAPES AROUND 2000...LIFTED INDEXES
-2 TO -4. CLOUDS WILL INCREASE FROM THE SOUTH DURING THE AFTERNOON.
SO WILL KEEP LOW MAV CONVECTIVE POPS IN THE EAST AND SOUTHEAST.
925 TEMPS WILL BE RATHER WARM WITH READINGS OF 18 TO 20C. THIS
DERIVES TEMPS IN THE UPPER 70S TO LOWER TO MID 80S. WILL GO WITH MAV
GUIDANCE OF MIDDLE 70S TO LOWER 80S WHEN WE EQUATE CLOUDS INCREASING
FROM THE SOUTH.
LONGER TERM (FRIDAY NIGHT THRU NEXT THURSDAY)...
WITH A DEEP UPPER LEVEL TROUGH AXIS REMAINING ANCHORED OVER THE
SOUTHWEST CONUS THIS WEEKEND...DISTURBED SOUTHWESTERLY FLOW ALOFT
WILL REMAIN OVER OUR REGION INTO THE FIRST PART OF NEXT WEEK. THE
AXIS OF INSTABILITY THAT WILL BE SHOVED DOWN TOWARD THE COAST
TONIGHT WILL GRADUALLY EDGE BACK TO THE NORTH TOMORROW AS SOUTHERLY
LOW LEVEL FLOW STRENGTHENS IN ADVANCE OF MORE MID LEVEL ENERGY
GATHERING UPSTREAM OF THE LOWER MISSISSIPPI VALLEY. THE ARRIVAL OF
NEGATIVE LI AND SHOWALTER INDICES OVER MY CWA FRIDAY NIGHT WILL BE
COINCIDENT WITH A MINOR SHORTWAVE THAT WILL PROVIDE AT LEAST A BIT
OF LIFT ALOFT IN THE ATMOSPHERE. MODERATE DEEP ATMOSPHERIC SHEAR
(0-6 KM SHEAR >=35 KTS) WILL ALSO REMAIN OVERHEAD FRIDAY NIGHT AND
SATURDAY AND THIS...ALONG WITH THE INSTABILITY...PRESENTS A NON-ZERO
RISK OF SEVERE CONVECTION. FORTUNATELY...MECHANISMS FOR CONVECTIVE
INITIATION ARE NOT ABUNDANT DURING THIS TIME PERIOD SO THUNDERSTORM
DEVELOPMENT SHOULD BE HARD TO ACCOMPLISH (OR REMAIN GENERALLY
ISOLATED). GENERALLY STUCK NEAR CONSERVATIVE MAV/MEX POPS WHILE
HIGHLIGHTING THE SLIGHT RISKS FOR SEVERE CONVECTION IN THE HWO.
TEMPERATURES WILL REMAIN WARM AND I GENERALLY FOLLOWED MAV/MEX
GUIDANCE WHICH PLACED HIGHS MAINLY FROM 80 TO 85 WITH LOWS GENERALLY
FROM 60 TO 65.
LOOKS LIKE A FINAL PIECE OF SHORTWAVE ENERGY ROTATING THROUGH THE
BASE OF THE UPPER TROUGH IN THE SOUTHWEST CONUS SHOULD BE ENOUGH TO
KICK THE WHOLE FEATURE OUT OF ITS RESTING SPOT EARLY NEXT WEEK.
THIS PATTERN SHIFT WILL EVENTUAL LEAD TO MORE SEASONAL (AND LESS
STORMY) WX FOR THE REGION BY MID-WEEK. BUT...UNTIL THEN...THE NEWLY
INSPIRED TROUGH WILL COMBINE WITH A SURFACE FRONT TO BRING
INGREDIENTS FOR ACTIVE WEATHER BACK OVER THE LOWER MISSISSIPPI
VALLEY MONDAY. AT THIS POINT...THE SOLUTIONS FROM THE MOST
CONSISTENTLY-RELIABLE OPERATIONAL MODELS SUGGEST THAT ENOUGH SHEAR
AND INSTABILITY WILL BE PRESENT TO WARRANT DISCUSSION OF AT LEAST A
SLIGHT THREAT OF SEVERE STORMS. ALTHOUGH A MAJOR SEVERE WEATHER
OUTBREAK DOES NOT LOOK ON TAP AT THIS POINT...WE WILL DISCUSS IN OUR
HWO. /BB/
50
&&
.AVIATION...MVFR CEILINGS WILL BECOME SCATTERED FROM THE NORTHWEST
THIS EVENING AS DRYER AIR PUNCHES INTO THE REGION. THE CLEARING LINE
WAS NOTED FROM SOUTHERN ARKANSAS TO LOUISIANA. THIS WILL PUSH
THROUGH THIS EVENING. WINDS WILL TAPER OFF FROM THE WEST BY MID
EVENING. VFR CONDITIONS WILL BE PREVALENT FROM MID EVENING THROUGH
SATURDAY MORNING./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 52 82 63 84 / 27 9 19 30
MERIDIAN 52 81 62 81 / 50 17 27 31
VICKSBURG 51 84 63 86 / 11 8 16 30
HATTIESBURG 55 82 64 81 / 44 23 33 30
NATCHEZ 52 83 65 83 / 10 12 18 30
GREENVILLE 49 82 60 83 / 6 8 23 30
GREENWOOD 48 78 63 81 / 19 7 27 31
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR MSZ018-MSZ019-
MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-
MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-
MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-
MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-
MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
LA...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR LAZ007-LAZ008-
LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR ARZ074-ARZ075.
&&
SHORT TERM...17
LONG TERM....50Hazardous weather outlook, Mar 9, 3:37 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CST THU MAR 09 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
102137-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
337 PM CST THU MAR 09 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND FRIDAY...
...THUNDERSTORMS...
SCATTERED SEVERE STORMS IS EXPECTED LATE THIS AFTERNOON INTO
EARLY THIS EVENING ACROSS THE EASTERN PORTIONS OF CENTRAL
MISSISSIPPI.
THE STRONG UPPER TROUGH WILL MOVE NORTHEAST OF THE REGION THIS
EVENING. THE SEVERE STORM POTENTIAL WILL END FROM THE WEST BY
EARLY
THIS EVENING. WITH THE PASSAGE OF THE STORMS GUSTY WINDS OF 80
MPH
AND POSSIBLE LARGE HAIL CAN BE EXPECTED.
AS THE LINE OF STORMS APPROACH A FEW STORMS MAY DEVELOP AHEAD OF
THE LINE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LONG
TRACK SIGNIFICANT TORNADOES.
EVERYONE IS URGED TO KEEP UP TO DATE ON THE LATEST FORECASTS AND
OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER OUTBREAK.
...FLOODING...
BRIEF PERIOD OF HEAVY RAINFALL WILL BE POSSIBLE OVER EASTERN
MISSISSIPPI LATE THIS AFTERNOON AND EARLY THIS EVENING. THE STORM
SYSTEM WAS EXPECTED TO MOVE THROUGH THE AREA VERY QUICKLY.
HOWEVER...RAINFALL AMOUNTS FROM A HALF INCH TO AN INCH WITH
ISOLATED HIGHER AMOUNTS MAY LEAD TO PONDING OF WATER ON ROADWAYS.
...NON PRECIPITATION...
EXPECT SUSTAINED WINDS NEAR 25 MPH TO CONTINUE UNTIL EARLY THIS
EVENING. SUSTAINED WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL BE
LIKELY FOR THE ENTIRE AREA. PLEASE REMEMBER THAT STRONG GUSTY
WINDS WILL BE POSSIBLE IN ADDITION TO THUNDERSTORM WIND GUSTS.
PERSONS VENTURING OUT ON TO AREA LAKES SHOULD USE EXTREME
CAUTION. SMALL CRAFT ARE LIKELY TO CAPSIZE. PERSONS DRIVING HIGH
PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD ALSO
REMAIN ALERT FOR STRONG WIND GUSTS. ANY LOOSE OBJECTS SHOULD BE
SECURED.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...
...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE REGION TO
MAINTAIN THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE WEEKEND
AND EARLY NEXT WEEK. SEVERAL DISTURBANCES WILL MOVE OVER THE
REGION FRIDAY THROUGH SUNDAY. A COLD FRONT THAT WILL MOVE INTO
THE AREA MONDAY WILL INCREASE THE CHANCE OF SEVERE STORMS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TODAY. OTHERWISE ACTIVATION IS
NOT ANTICIPATED THROUGH NEXT THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 9, 11:03 AM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM TSTM WND DMG 2 N BASTROP 32.80N 91.91W
03/09/2006 MOREHOUSE LA LAW ENFORCEMENT
TREES DOWN JUST NORTH OF THE TOWN OF BASTROP
&&
AGLocal storm report, Mar 9, 11:19 AM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND DMG DOWNTOWN JACKSON 32.30N 90.19W
03/09/2006 HINDS MS PUBLIC
A TREE FELL ON SOME POWER LINES CAUSING POWER OUTAGES
NEAR THE METRO CENTER.
&&
CLBLocal storm report, Mar 9, 11:20 AM CST, 4 hours 25 minutes before
TTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CST THU MAR 9 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1112 AM TSTM WND GUST 2 MILES WEST OF RAYVILLE, LA (GIRARD)32.47N 91.76W
03/09/2006 50 MPH RICHLAND LA AMATEUR RADIO
POWER OUTAGES, TORRENTIAL RAINFALL - RELAYED TO OUACHITA
PARISH EOC BY TRAINED SKYWARN SPOTTER / AMATEUR RADIO
OPERATOR.Local storm report, Mar 9, 12:52 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1252 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
03/09/2006 FRANKLIN LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
&&
WILSONLocal storm report, Mar 9, 2:49 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND DMG DOWNTOWN JACKSON 32.30N 90.19W
03/09/2006 HINDS MS PUBLIC
A TREE FELL ON SOME POWER LINES CAUSING POWER OUTAGES
NEAR THE METRO CENTER.
1054 AM TSTM WND DMG 2 N BASTROP 32.80N 91.91W
03/09/2006 MOREHOUSE LA LAW ENFORCEMENT
TREES DOWN JUST NORTH OF THE TOWN OF BASTROP
1102 AM TSTM WND GST BASTROP 32.77N 91.91W
03/09/2006 M60 MPH MOREHOUSE LA OFFICIAL NWS OBS
52 KT GUST MEASURED AT SITE K2F8...BASTROP AWOS
1130 AM TSTM WND DMG EUDORA 33.12N 91.26W
03/09/2006 CHICOT AR LAW ENFORCEMENT
A FEW TREES DOWN AROUND THE TOWN OF EUDORA
1133 AM TSTM WND DMG 2 S OAK GROVE 32.83N 91.39W
03/09/2006 WEST CARROLL LA LAW ENFORCEMENT
A FEW TREES DOWN JUST SOUTH OF OAK GROVE.
1140 AM TSTM WND GST BENOIT 33.65N 91.01W
03/09/2006 E60 MPH BOLIVAR MS EMERGENCY MNGR
ESTIMATED WIND GUSTS OF 60 MPH IN TOWN OF BENOIT
1142 AM TSTM WND DMG 3 N BENOIT 33.69N 91.01W
03/09/2006 BOLIVAR MS EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN NORTH OF
BENOIT.
1145 AM TSTM WND DMG 10 S GREENVILLE 33.24N 91.05W
03/09/2006 WASHINGTON MS EMERGENCY MNGR
18 WHEELER BLOWN OVER AT HWY 61 AND HWY 438
1158 AM TSTM WND GST LAKE PROVIDENCE 32.81N 91.18W
03/09/2006 E60 MPH EAST CARROLL LA CO-OP OBSERVER
COOP OBSERVER ESTIMATED WIND GUSTS UP TO 60 MPH.
1158 AM TSTM WND DMG 2 NNW CLEVELAND 33.77N 90.74W
03/09/2006 BOLIVAR MS EMERGENCY MNGR
STRUCTURAL DAMAGE TO A TRAILER PARK NW OF CLEVELAND. ROOF
DAMAGE OT A FEW HOUSES NNW OF CLEVELAND. NUMEROUS REPORTS
OF POWER POLES SNAPPED OFF OF HWY 8 W OF CLEVELAND.
REPORTS CONTINUE TO COME INTO THE EOC.
1200 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
03/09/2006 FRANKLIN LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
1208 PM TSTM WND DMG INDIANOLA 33.45N 90.64W
03/09/2006 SUNFLOWER MS LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT INDIANOLA.
SEVERE COMMS PROBLEMS IN SUNFLOWER COUNTY. NUMEROUS
BUILDINGS AND HOMES WITH ROOF DAMAGE. STRUCTURAL DAMAGE
TO A HOUSE...COMMUNITY BANK...AND LOCKARD ELEMENTARY IN
INDIANOLA. THERE IS AN UNKNOWN NUMBER OF MINOR INJURIES
AT LOCKARD ELEMENTARY.
1210 PM TSTM WND DMG JONESVILLE 31.62N 91.83W
03/09/2006 CATAHOULA LA LAW ENFORCEMENT
A FEW POWERLINES DOWN IN JONESVILLE.
1227 PM TSTM WND DMG ROLLING FORK 32.91N 90.88W
03/09/2006 SHARKEY MS EMERGENCY MNGR
SOME SHINGLES BLOWN OFF SEVERAL STRUCTURES IN ROLLING
FORK. SKIRTING AROUND CANOPY AT THE DOUBLE QUICKSTOP BOWN
OFF.
1240 PM TSTM WND DMG GREENWOOD 33.52N 90.19W
03/09/2006 LEFLORE MS EMERGENCY MNGR
POWER OUTAGES IN THE TOWNS OF GREENWOOD, SCHLATER AND
ITTABENA.
0100 PM NON-TSTM WND DMG FLORENCE 32.15N 90.13W
03/09/2006 RANKIN MS TRAINED SPOTTER
GRADIENT WIND DAMAGE WITH A FEW TREES AND POWER LINES
DOWN NEAR FLORENCE.
0101 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
03/09/2006 WARREN MS BROADCAST MEDIA
WINDOWS BLOWN OUT OF A HOUSE FROM TSTM WINDS.
0122 PM TSTM WND DMG 2 S YAZOO CITY 32.83N 90.41W
03/09/2006 YAZOO MS LAW ENFORCEMENT
A FEW TREES DOWN ON OLD HWY 49 AND HWY 3.
0138 PM TSTM WND DMG 15 W CANTON 32.61N 90.29W
03/09/2006 MADISON MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN IN WESTERN MADISON
COUNTY.
0155 PM TSTM WND DMG GLUCKSTADT 32.52N 90.10W
03/09/2006 MADISON MS EMERGENCY MNGR
POWER LINES DOWN AROUND GLUCKSTADT.
0157 PM TSTM WND DMG 2 N CANTON 32.64N 90.03W
03/09/2006 MADISON MS EMERGENCY MNGR
TREE DOWN ACROSS HWY 51 JUST NORTH OF CANTON. OTHER
UNKNOWN DAMAGE REPORTED IN CANTON.
0212 PM TSTM WND DMG RICHLAND 32.23N 90.17W
03/09/2006 RANKIN MS TRAINED SPOTTER
ROOFING OFF OF A TRUSTMARK BANK COMING OFF.
0214 PM TSTM WND GST KOSCIUSKO 33.06N 89.59W
03/09/2006 E60 MPH ATTALA MS EMERGENCY MNGR
ESTIMATED WIND GUSTS OF ATLEAST 60 MPH IN KOSCIUSKO
0237 PM HAIL 8 ESE ETHEL 33.08N 89.34W
03/09/2006 E1.00 INCH ATTALA MS EMERGENCY MNGR
EMA REPORTED QUARTER SIZE HAIL NEAR TOWN OF ETHEL
&&
WILSONLocal storm report, Mar 9, 3:40 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST COLUMBUS AFB 33.63N 88.45W
03/09/2006 M73 MPH LOWNDES MS OTHER FEDERAL
COLUMBUS AIR FORCE BASE MEASURED A 63 KNOT GUST.
&&
WILSONThunderstorm Wind, Newton
- When
- March 9, 3:45 PM CST
- Where
- Newton County, Newton
- Measured
- 67 kt (77 mph) estimated gust
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.317, -89.167
Numerous trees were blown down, one home had its roof blown off and a few sheds were blown over.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Arkansas, March 9, 20062 injured · $533,000 · F2 · 22 events
- Lightning Strike in Arkansas, March 9, 20061 death · $100,000 · 1 event
- Strong Wind in Louisiana, March 9, 20061 death · $50,000 · 1 event
- Damaging Winds in Mississippi, March 9, 20063 injured · $16 million · 80 kt wind · 4 events
- Flash Flood in Missouri, March 9, 20061 death · $25,000 · 1 event
- Flash Flood in Kentucky, March 9, 20061 death · $20,000 · 1 event
- Avalanche and Heavy Snow in Utah, March 9 to 13, 20061 death · 8 events
- Hail and Damaging Winds in Mississippi, March 9, 2006$10 million · 1 in hail · 3 events
- Tornado and Hail in Mississippi, March 9, 2006$900,000 · F1 · 15 events
- Damaging Wind in Mississippi, March 9, 2006$5.0 million · 80 kt wind · 1 event
- Tornado in Arkansas, March 9, 20064 injured · F2 · 1 event
- Damaging Winds and High Wind in Kentucky, March 9, 2006$369,000 · 90 kt wind · 44 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491239.